Asthma UK community forum

Fostair side effects?

Hello to everyone, Has anyone had an increase in blood pressure and headaches after taking Fostair? I was prescribed it in the summer (after finding I didn't tolerate symbiocort). Saw my GP recently and she did my blood pressure and it is much, much higher than normal. It's being monitored, but wondered if anyone else has found this?

Many thanks - and hope those of you struggling feel better soon.

2 Replies
oldestnewest

Yes - every inhaler I have tried makes my blood pressure increase, plus facial swelling, swollen ankles, 6kg weight gain & brain fog that made life fuzzy. Symbicort is the worst for me personally. Most people do find an inhaler that suits them though, so don't give up without trying them all as a preventer makes asthma more controllable. I always used to have low blood pressure (100/60 110/70) before 3 years of using Symbicort - it greatly increased my systolic blood pressure (150/80 140/70 on a good day) & I wondered why I felt so awful - doctor said it was my age & the menopause, even though the Symbicort leaflet clearly says it can raise blood pressure. I stopped the inhaler & my blood pressure slowly (6 months) came down to normal, although it has never gone as low as before. Your doctor should definitely monitor your side effects closely & change your inhaler if your blood pressure remains increased. If there is no other genuine medical cause of raised pressure, it must be the inhaler. As you can probably tell, I am really annoyed I wasn't taken off the Symbicort immediately as those 3 years were horrible, but more annoyed with myself for not realising it was the inhaler (doh! Ex-nurse should know better)- a lesson to us all - read the accompanying leaflet thoroughly with any prescription drug!

I really hope you find an inhaler that suits you - good luck & get well soon.

Ps The Asthma UK helpline has wonderful nurses who can help you with names of alternative inhalers, plus any other worries you have. We are not alone in having reactions to inhalers, despite my previous (now ex) doctor making me feel like I am the only person in the world who did.

1 like
Reply

Thanks - yes it is easy to think that it is 'you' being awkard! I will persevere and see if something else works better. I realise GPs cover a vast variety of illnesses whereas we become 'experts' on our own.

Reply

You may also like...